Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 134, NWS La Crosse, WI
NWS La Crosse, WI issued this severe thunderstorm warning at Jul 16, 2008, 11:54 AM CDT for Clark County, Wisconsin. It was in force for 66 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 16, 2008, 11:54 AM CDT (16:54 UTC)
- Expired
- Jul 16, 2008, 1:00 PM CDT
- In force
- 66 min
- Issued by
- NWS La Crosse, WI
- Area
- Storm-based polygon
County Clark County, WI
The radar
The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 16:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 16, 12:00 PM CDT | TSTM WND DMG | Longwood, WI | POWER LINES DOWN |
| Jul 16, 12:08 PM CDT | TSTM WND DMG | W Longwood, WI | TREES AND POWER LINES DOWN |
| Jul 16, 12:15 PM CDT | TSTM WND DMG | 2 E Christie, WI | SILO TOP BLOWN OFF |
| Jul 16, 12:19 PM CDT | HAIL 0.25 | Abbotsford, WI | |
| Jul 16, 12:20 PM CDT | TSTM WND DMG | 2 N Curtiss, WI | TREES DOWN ON COUNTY E SOUTH OF TAYLOR COUNTY LINE |
| Jul 16, 12:20 PM CDT | TSTM WND GST 50 | 3 W Colby, WI | |
| Jul 16, 12:40 PM CDT | TSTM WND DMG | Colby, WI | NUMEROUS TREES AND BRANCHES DOWN IN COLBY. ALSO HAIL DAMAGE TO CARS. |
| Jul 16, 12:40 PM CDT | HAIL 1 | Colby, WI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 16, 9:57 AM CDT | Severe Thunderstorm Watch | SPC | 8 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 4.9 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 177 J/kg
- Mixed-layer CIN
- -330 J/kg
- Mixed-layer LCL
- 1593 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- 71 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KARX 161654
SVRARX
WIC019-161800-
/O.NEW.KARX.SV.W.0134.080716T1654Z-080716T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LA CROSSE WI
1154 AM CDT WED JUL 16 2008
THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CLARK COUNTY IN CENTRAL WISCONSIN...
* UNTIL 100 PM CDT
* AT 1153 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM ABBOTSFORD TO 12 MILES NORTH OF
HUMBIRD...MOVING EAST AT 30 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
GREENWOOD AROUND NOON...
LOYAL AROUND 1210 PM...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS AND STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
LAT...LON 4460 9031 4462 9093 4466 9093 4504 9046
4503 9030
TIME...MOT...LOC 1654Z 289DEG 26KT 4496 9028 4469 9081
$$
BAUMGARDT5 follow-up statements
000
WWUS53 KARX 161718
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1218 PM CDT WED JUL 16 2008
WIC019-161800-
/O.CON.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1220 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN CLARK COUNTY...
TREES AND POWER LINES ARE REPORTED DOWN 1 MILE WEST OF LONGWOOD.
UNCONFIRMED REPORTS FROM THE PUBLIC HAVE BEEN RECEIVED BY LAW
ENFORCEMENT OF A TORNADO NEAR OWEN IN THE LAST 30 MINUTES. THE
STRONGEST STORM IS NEAR ABBOTSFORD MOVING EAST. ANOTHER VERY STRONG
STORM IS NEAR TIOGA IN SOUTHWEST CLARK COUNTY.
AT 1206 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM ABBOTSFORD TO NEILLSVILLE...
MOVING SOUTHEAST AT 24 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
LOYAL AROUND 1215 PM...
LAT...LON 4503 9030 4460 9031 4462 9093 4464 9093
4504 9043
TIME...MOT...LOC 1707Z 297DEG 21KT 4493 9030 4461 9074
$$
BAUMGARDT000
WWUS53 KARX 161730
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1230 PM CDT WED JUL 16 2008
WIC019-161800-
/O.CON.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1222 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR NORTHERN CLARK COUNTY...
AT 1222 PM...LAW ENFORCEMENT REPORTS TREES DOWN 2 MILES NORTH OF
CURTISS...NEAR THE CLARK-TAYLOR COUNTY LINE. MANY REPORTS OF
ONE-HALF INCH DIAMETER HAIL HAVE BEEN RECEIVED EAST OF OWEN FROM 12
PM TO 1215 PM. MEASURED 50 MPH WINDS WERE REPORTED 3 MILES WEST OF
COLBY AT 1220 PM.
AT 1219 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM ABBOTSFORD TO NEILLSVILLE...
MOVING SOUTHEAST AT 24 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
RURAL EAST CENTRAL CLARK COUNTY AT 1240 PM
RURAL EXTREME EAST CENTRAL CLARK COUNTY AT 1250 PM
TAKE SHELTER FROM THIS STORM IMMEDIATELY.
LAT...LON 4503 9030 4460 9031 4462 9093 4464 9093
4504 9043
TIME...MOT...LOC 1722Z 297DEG 21KT 4489 9019 4457 9063
$$
BAUMGARDT000
WWUS53 KARX 161737
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1237 PM CDT WED JUL 16 2008
WIC019-161800-
/O.CON.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1235 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR CENTRAL CLARK COUNTY...
AT 1232 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
ROUGHLY ALONG A LINE EXTENDING FROM 11 MILES NORTHEAST OF SPENCER TO
NEILLSVILLE...MOVING SOUTHEAST AT 24 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
NEILLSVILLE AND VEEFKIND THROUGH 1 PM...
CHILI THROUGH 110 PM...
THESE STORMS HAVE A HISTORY OF SPORADIC WIND DAMAGE...AND VERY HEAVY
RAINFALL RATES WHICH WILL BRING THE VISIBILITY TO ZERO IF DRIVING.
TAKE SHELTER FROM THESE STORMS
LAT...LON 4471 9031 4471 9030 4460 9031 4462 9078
4490 9031 4489 9030
TIME...MOT...LOC 1735Z 297DEG 21KT 4485 9009 4454 9054
$$
BAUMGARDT000
WWUS53 KARX 161746
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1246 PM CDT WED JUL 16 2008
WIC019-161800-
/O.CON.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1244 PM CDT WED JUL 16 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 100 PM CDT
FOR EAST CENTRAL CLARK COUNTY...
AT 1215 PM A SILO TOP WAS BLOWN OFF 2 MILES EAST OF CHRISTIE.
AT 1241 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THE LEADING EDGE
OF THESE STORMS WERE ROUGHLY ALONG A LINE EXTENDING FROM 12 MILES
NORTHEAST OF SPENCER TO SHORTVILLE...MOVING SOUTHEAST AT 24 MPH.
TORRENTIAL RAINFALL FROM THESE STORMS MAY ALSO CAUSE THE PONDING OF
WATER ON ROADWAYS AND LOCALIZED FLOODING.
PLEASE REPORT ANY SEVERE WEATHER TO YOUR LOCAL LAW ENFORCEMENT OFFICE
AND TELL THEM TO RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE.
LAT...LON 4460 9031 4462 9061 4480 9031 4471 9031
4471 9030
TIME...MOT...LOC 1744Z 297DEG 21KT 4483 9003 4451 9047
$$
BAUMGARDT000
WWUS53 KARX 161756
SVSARX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LA CROSSE WI
1256 PM CDT WED JUL 16 2008
WIC019-161804-
/O.EXP.KARX.SV.W.0134.000000T0000Z-080716T1800Z/
CLARK WI-
1254 PM CDT WED JUL 16 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL CLARK COUNTY
EXPIRES AT 100 PM CDT...
WIND DAMAGE WAS REPORTED FROM THIS LINE OF STORMS THROUGH EASTERN
CLARK COUNTY. THE MOST WIDESPREAD DAMAGE OCCURRED NEAR THE COLBY AND
OWEN AREAS.
THE STORM WHICH PROMPTED THIS WARNING REMAINS SEVERE BUT WILL HAVE
MOVED OUT OF THE WARNED AREA BY 1 PM. THIS WARNING WILL BE ALLOWED
TO EXPIRE ON TIME.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR THE AREA.
STRONG STORMS ARE STILL POSSIBLE. THEREFORE...PERSONS ARE URGED TO
STAY TUNED TO YOUR FAVORITE MEDIA SOURCE FOR THE LATEST WEATHER
INFORMATION.
LAT...LON 4460 9031 4462 9061 4480 9031 4471 9031
4471 9030
TIME...MOT...LOC 1754Z 297DEG 21KT 4480 8996 4448 9040
$$
BAUMGARDTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 16, 3:24 AM CDT, 8 hours 30 minutes earlier.
Area forecast discussion, Jul 16, 3:24 AM CDT, 8 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 324 AM CDT WED JUL 16 2008 .SHORT TERM...TODAY THROUGH FRIDAY MAIN FORECAST CONCERN IN THE SHORT TERM DEALS WITH QUASI-STATIONARY BOUNDARY AND THE POTENTIAL FOR SEVERE WEATHER/HEAVY RAINFALL. DATA ANALYSIS EARLY THIS MORNING HAD A STATIONARY FRONT EXTENDING FROM SOUTHERN SD THROUGH SOUTHERN MN...THROUGH CENTRAL WI. IR SATELLITE IMAGERY SHOWING SOME DEBRIS CIRRUS FROM A THUNDERSTORM COMPLEX OVER EASTERN NEB REACHING INTO WESTERN PORTIONS OF THE FORECAST AREA. OTHERWISE...MUGGY CONDITIONS WERE IN PLACE ALONG AND WEST OF THE MISSISSIPPI WHERE TEMPERATURES WERE IN THE LOWER 70S/DEW POINTS IN THE MID 60S TO AROUND 70. COOLER TEMPERATURES WERE ACROSS CENTRAL WISCONSIN...MAINLY IN THE UPPER 50S TO MID 60S. 16.00Z GFS/NAM/ECMWF IN GOOD AGREEMENT IN BRINGING A WEAK MID-LEVEL SHORTWAVE TROUGH INTO THE DAKOTAS THIS MORNING. THIS WILL SERVE TO SPIN UP A SURFACE LOW OVER SD WHICH WILL AID IN LIFTING THE STATIONARY FRONT IN PLACE ACROSS THE AREA A BIT FURTHER NORTH...VICINITY I-94 BY THIS AFTERNOON. MODELS ALSO IN GOOD AGREEMENT IN STRENGTHENING 925-850MB MOISTURE TRANSPORT INTO THE BOUNDARY. MCS INITIATION LOOKS LIKELY THIS MORNING ACROSS EASTERN ND/WESTERN MN ON THE NOSE OF THIS TRANSPORT...PROPAGATING EAST INTO THE AREA WITH NEW CONVECTIVE INITIATION ALONG THE FRONTAL BOUNDARY THROUGH THE AFTERNOON. WILL CARRY LIKELY POPS ALONG AND NORTH OF A LINE FROM LAKE CITY THROUGH BLACK RIVER FALLS...WITH LESSER CHANCES SOUTH AS STRONGER CAP REMAINS IN PLACE. WILL HAVE TO WATCH FOR SEVERE POTENTIAL ACROSS THE LIKELY POP AREA ALSO AS 0-3KM MLCAPE INCREASES TO NEAR 2000J/KG RANGE WITH 0-3KM SHEAR INCREASING TO 20-30KT. FOR TONIGHT...MODERATE TO STRONG 925-850MB MOISTURE TRANSPORT CONTINUES TO FEED INTO THE FRONTAL BOUNDARY ACROSS THE NORTH WITH PRECIPITABLE WATERS EXCEEDING 2 INCHES. WILL HAVE TO WATCH FOR HEAVY RAINFALL POTENTIAL ACROSS THAT AREA WITH FURTHER MCS ACTIVITY EXPECTED. WILL LIKELY ISSUE AN ESF BASED ON THIS SIGNAL AND WILL DISCUSS HEAVY RAIN FURTHER IN HYDROLOGY SECTION BELOW. FOR THURSDAY THROUGH FRIDAY...MODELS REMAIN IN GOOD AGREEMENT IN BRINGING ANOTHER MID-LEVEL SHORTWAVE TROUGH/SURFACE LOW ACROSS THE UPPER MIDWEST/GREAT LAKES REGION THURSDAY THROUGH THURSDAY NIGHT. THIS WILL LAY UP ANOTHER FRONTAL BOUNDARY ACROSS THE AREA WITH PARALLEL FLOW ALOFT. THE POTENTIAL WILL AGAIN EXIST FOR SEVERE THUNDERSTORMS THURSDAY THROUGH FRIDAY ALONG WITH HEAVY RAIN POTENTIAL AS PRECIPITABLE WATER CONTINUES TO HOVER AROUND 2 INCHES. .LONG TERM...FRIDAY NIGHT THROUGH TUESDAY 16.00Z GFS/ECMWF IN FAIRLY GOOD AGREEMENT THROUGH THE PERIOD. BOTH MODELS SHOWING MID-LEVEL WAVE/WEAK SURFACE LOW MOVING EAST ACROSS THE AREA FRIDAY NIGHT THROUGH SUNDAY FOR A CONTINUED CHANCE OF SHRA/TS. MODELS THEN SHOW A CLOSED LOW FORMING OVER THE UPPER MIDWEST/GREAT LAKES REGION MONDAY THROUGH TUESDAY. THE GFS HOLDS IT FURTHER WEST OVER THE AREA WHEREAS THE ECMWF HAS IT A BIT FURTHER EAST INTO THE GREAT LAKES. EITHER WAY...WITH COOLER POOL OF AIR ALOFT...THERE STAND OF CHANCE FOR INSTABILITY SHRA/TS EACH DAY. TEMPERATURES COULD ALSO BE A FEW DEGREES BELOW SEASONAL NORMALS. CURRENT EXTENDED GRIDS SEEM TO HAVE THIS HANDLED...SO NO CHANGES WERE MADE. && .AVIATION... NEARLY STATIONARY FRONT ACROSS SOUTHERN MINNESOTA INTO CENTRAL WISCONSIN THIS MORNING EXPECTED TO DRIFT NORTH THROUGH THE DAY TODAY. THIS SHOULD HAPPEN IN RESPONSE THE STRENGTHENING LOW LEVEL FLOW ON THE BACK SIDE OF THE SURFACE HIGH OVER THE OHIO RIVER VALLEY. THE 16.00Z NAM BUFKIT SOUNDINGS AGAIN SHOW A CAPPED ATMOSPHERE SOUTH OF THE FRONT. THIS SUGGESTS THERE WILL BE LITTLE OR NO ACTIVITY IN THE VICINITY OF EITHER TAF SITE THROUGH THE PERIOD. A SHORT WAVE TROUGH WILL COME OUT OF NORTH DAKOTA AND TRACK TOWARD THE UPPER PENINSULA OF MICHIGAN THROUGH TONIGHT. THE LOW LEVEL JET WILL BEGIN TO STRENGTHEN THIS AFTERNOON AHEAD OF THE SHORT WAVE THROUGH AND WHILE THE MAIN MOISTURE TRANSPORT SHOULD BE TO THE NORTH OF THE AREA INTO THE FRONT...BOTH TAF SITES MAY BE ON THE EASTERN GRADIENT OF THE MOISTURE TRANSPORT AXIS. THIS MAY BE ENOUGH TO GET SOME SCATTERED ACTIVITY GOING FOR A WHILE IN THE AFTERNOON AND WILL CONTINUE THE VICINITY SHOWERS IN THE AFTERNOON. AFTER THAT...EXPECT THE ACTIVITY TO BE WELL TO THE NORTH. && .HYDROLOGY... A STATIONARY BOUNDARY OVER SOUTHERN MN THROUGH CENTRAL WI WILL DRIFT NORTH TODAY TO ALONG A LAKE CITY THROUGH BLACK RIVER FALLS LINE THIS AFTERNOON THROUGH TONIGHT. SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ALONG AND NORTH OF THIS FRONTAL BOUNDARY THIS AFTERNOON THROUGH TONIGHT. A STRONGER SURGE OF MOISTURE WILL WORK NORTHWARD INTO THE FRONTAL BOUNDARY TONIGHT WITH PRECIPITABLE WATER VALUES EXCEEDING 2 INCHES. THIS WILL PRODUCE THE POTENTIAL FOR SOME HEAVY RAINFALL WITH SOME AREAS NORTH OF A LAKE CITY THROUGH BLACK RIVER FALLS LINE RECEIVING UP TO 4 INCHES OF RAINFALL. THE SOILS ACROSS THE AREA WILL BE ABLE TO HANDLE MOST OF THIS RAINFALL...BUT IF THE RAIN BECOMES EXCESSIVELY HEAVY...SOME RUNOFF PROBLEMS MAY OCCUR WITH RAPID RISES ON SMALLER CREEKS AND STREAMS. WILL LIKELY ISSUE AN ESF PRODUCT HIGHLIGHTING THIS CONCERN. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT/LONG TERM...DAS AVIATION..........04
Hazardous weather outlook, Jul 16, 5:50 AM CDT, 6 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 550 AM CDT WED JUL 16 2008 IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ017-029-032>034- 041>044-053>055-061-171100- ADAMS-ALLAMAKEE-BUFFALO-CHICKASAW-CLARK-CLAYTON-CRAWFORD-DODGE- FAYETTE-FILLMORE-FLOYD-GRANT-HOUSTON-HOWARD-JACKSON-JUNEAU-LA CROSSE- MITCHELL-MONROE-MOWER-OLMSTED-RICHLAND-TAYLOR-TREMPEALEAU-VERNON- WABASHA-WINNESHIEK-WINONA- 550 AM CDT WED JUL 16 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA... NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TODAY AND TONIGHT A FRONT WILL REMAIN NEARLY STATIONARY OVER THE AREA THROUGH TONIGHT. THUNDERSTORMS WILL BE POSSIBLE WITH THE FRONT IN THE AREA. CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF HEAVY RAIN TONIGHT...ESPECIALLY NORTH OF THE FRONT. LOCATIONS NORTH OF A LAKE CITY MINNESOTA TO BLACK RIVER FALLS WISCONSIN LINE COULD SEE RAINFALL AMOUNTS OF 1 TO 2 INCHES WITH LOCALLY HIGHER AMOUNTS. THIS COULD LEAD TO SOME AREAS OF FLOODING. A FEW STORMS COULD ALSO PRODUCE SOME LARGE HAIL AND DAMAGING WINDS THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THE FRONT WILL REMAIN NEARLY STATIONARY OVER THE REGION INTO EARLY NEXT WEEK. THIS WILL CONTINUE THE CHANCE FOR SCATTERED THUNDERSTORMS THROUGH THE PERIOD. AN ISOLATED SEVERE STORM WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING THURSDAY. THE MAIN THREATS WILL BE LARGE HAIL...DAMAGING WINDS AND HEAVY RAIN. THERE WILL BE A CONTINUED THREAT FOR SOME FLOODING AS THE THUNDERSTORMS MAY DUMP HEAVY RAIN OVER THE SAME AREAS. .SPOTTER INFORMATION STATEMENT... DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...WIDESPREAD SPOTTER ACTIVATION IS NOT EXPECTED TO OCCUR. REPORTS OF RAINFALL AND ANY FLOODING THAT MAY OCCUR WOULD BE APPRECIATED. .EMERGENCY MANAGEMENT COORDINATION... NO CALL IS SCHEDULED. 04
In the hours before
Local storm report, Jul 16, 11:45 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LA CROSSE WI
1145 AM CDT WED JUL 16 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1144 AM HAIL 2 N LONGWOOD 44.91N 90.60W
07/16/2008 M0.50 INCH CLARK WI AMATEUR RADIO
&&
RANDYBThe office that day
Everything else NWS La Crosse, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 10:51 AM CDT | Severe Thunderstorm Warning | ARX | Clark | 39 min |
| Jul 16, 1:31 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 27 min |
| Jul 16, 2:13 PM CDT | Severe Thunderstorm Warning | ARX | Adams | 47 min |
| Jul 16, 3:12 PM CDT | Areal Flood Advisory | ARX | Adams | 75 min |
| Jul 16, 3:33 PM CDT | Severe Thunderstorm Warning | ARX | Monroe | 42 min |
| Jul 16, 4:23 PM CDT | Severe Thunderstorm Warning | ARX | Vernon | 37 min |
| Jul 16, 5:18 PM CDT | Areal Flood Advisory | ARX | La Crosse | 3 hr |
| Jul 16, 5:41 PM CDT | Areal Flood Advisory | ARX | La Crosse, Monroe, Vernon | 3 hr |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.